The Rose provides drug addiction treatment for women in risk of suffered from a drug overdose. Our treatment is designed for women by women, providing exceptional resources to prevent drug overdose.
What is substance overdose?
When individuals become stuck in a pattern of abusing substances, the consequences can elicit devastation in all areas of their lives. Relationships can deteriorate, careers can crumble, and financial ruin can ensue. Furthermore, the detriments that can impact the health of individuals who are struggling with substance use disorders can be monumental. Tragically, death can be the devastating outcome for some individuals who are chronically abusing drugs and/or alcohol and do not seek treatment at professional rehab centers.
Women who are addicted to substances face the ever-present risk of overdosing on their drug or drugs of choice if they do not seek treatment and rehab from addiction professionals. An overdose occurs when someone ingests more of a substance than her body is able to appropriately metabolize. While there are some instances in which the body will try to excrete the substance that has been consumed, in many cases, the bodily systems will shut down due to a drug or alcohol overdose and emergency medical attention will be required in order to prevent a grave outcome.
Overdose can occur when an individual ingests too much of one substance or a combination of substances. For example, many individuals abuse prescription medications and alcohol at the same time, which has the potential to result in overdose and fatality. Similarly, there are some individuals who choose to abuse combinations of illicit substances, like heroin and cocaine, which can elicit devastating overdose consequences that can also be deadly. For these reasons and more, it’s imperative to seek addiction treatment at a rehab such as The Rose of Newport Beach.
The signs of drug overdose
Depending on the particular type of substance that a person is consuming, the signs that indicate that an overdose has occurred can vary. Additionally, the length of time during which the substance has been abused, as well as the frequency and amount at which it is abused, can impact the signs that present as a result of overdosing. General examples of various signs and symptoms that may be exhibited by someone who has overdosed can include the following:
- Chest pain
- Dry mouth
- Changes in breathing
- Delayed response to stimuli
- Dilated or constricted pupils
- Rapid eye movement
- Loss of coordination
- Discolored tongue
- Loss of color to one’s lips, skin, and/or fingernails
- Muscle cramping
- Slurred speech
- Muscle spasms
- Weakened pulse
- Organ failure
- Lapsing into a coma
- Heart attack
What to do if a person is showing signs of drug overdose
If a person displays any signs that could be indicative of an overdose, it is imperative that emergency medical attention is sought and received as soon as possible. Even if you are unsure as to whether or not someone has overdosed, it is always better to err on the side of caution as opposed to allowing one’s life to be placed in peril.
Should someone you care about exhibit signs of an overdose, it is important that you provide medical personnel with any details that you are aware of. For example, reporting which substance has or substances have been consumed that led to an overdose, along with the amount that has been ingested. If you do not know this information, be honest and explain that you’re not sure what caused the overdose. It could be beneficial to express any concerns that you have had about your loved one’s substance abuse, as that can help give professionals an idea about the severity of her drug and/or alcohol use and overdose.
If you believe that you, personally, have overdosed on a substance and are able to effectively communicate, providing the same information is important. Even if you are unsure of your ability to communicate, if you are able to call 9-1-1, emergency responders will likely be able to get to you in time to provide you with the assistance you need in the event of a drug or alcohol overdose.
There are some cases where individuals accidentally overdose on substances. For example, there are instances where people will drink more alcohol than their bodies are able to handle and so they experience an alcohol overdose, or alcohol poisoning. Yet, these same people may not be engaging in a consistent pattern of alcohol abuse. In other circumstances, however, the fact that someone has overdosed could indicate that she is suffering from a substance abuse problem and needs ongoing treatment and rehab from addiction professionals, such as those at The Rose of Newport Beach, in order to overcome her destructive behaviors.
Why consider drug addiction treatment at Newport Beach, CA
At The Rose of Newport Beach, we recognize how devastating a chemical dependency problem and the risk of overdose can be and how much it can deteriorate one’s health and overall quality of life. We also understand that putting an end to one’s addiction can be extremely difficult. For these reasons and more, we are pleased to offer comprehensive addiction treatment and rehab for women who need assistance in battling an addiction to drugs and/or alcohol. If you or someone you care for could benefit from the addiction and overdose prevention services we provide here at The Rose of Newport Beach, please do not hesitate to contact us today. At The Rose, lasting recovery is within reach.